Buscar en
Archivos de la Sociedad Española de Oftalmología (English Edition)
Toda la web
Inicio Archivos de la Sociedad Española de Oftalmología (English Edition) Secondary visual loss due to inhalation and cutaneous poisoning by methanol and ...
Journal Information
Vol. 95. Issue 5.
Pages 231-235 (May 2020)
Share
Share
Download PDF
More article options
ePub
Visits
0
Vol. 95. Issue 5.
Pages 231-235 (May 2020)
Short communication
Secondary visual loss due to inhalation and cutaneous poisoning by methanol and toluene. Presentation of a clinical case
Pérdida visual secundaria a intoxicación inhalatoria y cutánea por metanol y tolueno. A propósito de un caso
Visits
...
S. Gómez Perera
Corresponding author
sandragomezperera@gmail.com

Corresponding author.
, I. Rodríguez Talavera, H.E. Tapia Quijada, M. Guerrero-Mártir, M. Díaz de Aguilar Osona, R. Falcón Roca
Graduado en Medicina, Servicio de Oftalmología, Hospital Universitario de Canarias, Tenerife, Spain
Article information
Abstract
Full Text
Bibliography
Download PDF
Statistics
Figures (3)
Show moreShow less
Abstract

Methanol poisoning is often described in the literature, but not transdermal or inhalational poisoning. It usually involves variable multi-organ damage, among which visual, neurological, and gastrointestinal involvement, as well as the metabolic and electrolyte changes that can lead to death. Contact with toluene by occupational or intentional inhalation may also cause neurological abnormalities. This article describes the case of a female patient who was seen in the Emergency Department due to bilateral visual loss secondary to accidental poisoning (inhalation-transdermal) with a solvent containing methanol and toluene. She had a favorable outcome during admission after treatment with ethanol in perfusion and corticosteroids.

Keywords:
Poisoning
Methanol
Toluene
Ethanol
Bilateral amaurosis
Resumen

La intoxicación por ingesta de metanol es una entidad frecuentemente descrita en la literatura, no así la intoxicación vía transdérmica o inhalatoria. Suele cursar con daño multiorgánico variable, entre lo que destaca la afectación visual, neurológica y digestiva, así como las alteraciones metabólicas y electrolíticas que pueden llegar a causar la muerte. El contacto con tolueno por inhalación ocupacional o intencional puede producir también alteraciones neurológicas. En este artículo se expone el caso de una paciente mujer que acude al servicio de urgencias por pérdida visual bilateral secundaria a una intoxicación accidental (inhalatoria-transdérmica) con un disolvente que contenía metanol y tolueno, entre otros compuestos, y que durante el ingreso evoluciona favorablemente tras tratamiento con etanol en perfusión y corticoides.

Palabras clave:
Intoxicación
Metanol
Tolueno
Etanol
Amaurosis bilateral

Article

These are the options to access the full texts of the publication Archivos de la Sociedad Española de Oftalmología (English Edition)
Subscriber
Subscriber

If you already have your login data, please click here .

If you have forgotten your password you can you can recover it by clicking here and selecting the option “I have forgotten my password”
Subscribe
Subscribe to

Archivos de la Sociedad Española de Oftalmología (English Edition)

Purchase
Purchase article

Purchasing article the PDF version will be downloaded

Price 19.34 €

Purchase now
Contact
Phone for subscriptions and reporting of errors
From Monday to Friday from 9 a.m. to 6 p.m. (GMT + 1) except for the months of July and August which will be from 9 a.m. to 3 p.m.
Calls from Spain
932 415 960
Calls from outside Spain
+34 932 415 960
E-mail
Article options
Tools
es en pt

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?

Você é um profissional de saúde habilitado a prescrever ou dispensar medicamentos